Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Dizziness and weight gain. Thyroid, blood sugar tests done. Suggest - Online Doctor Chats

Date : 28-May-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:Dr. XXXXXXX here
Doctor:How can I help you?
User:Will it be possible to speak to xxxxxxxxxxx
Doctor:Dr. XXXXXXX is not available today.
User:Ok. No problem.
User:For the background
User:I have been feeling dizzy and at the same time gained weight. To this a doctor has asked for Thyroid, blood suger, insulin and rbc. I wish to discuss the results with you as well.
User:Can we do that?
Doctor:Yes, please
User:Is it possible to mail you the report?
Doctor:You can mail the reports to YYYY@YYYY
User:And what should I mention in the subject. Will you get that report immediately?
Doctor:Attn: Dr XXXXXXX
User:Ok sure
User:I have emailed it. You should receieve it in a while and then we can discuss.
Doctor:Let me check the mail.
Doctor:I shall review the reports and get back.
Doctor:Give me a few minutes
User:Should I wait till then?
Doctor:I haven't received a mail yet; Can you mail it again
Doctor:to an alternate mail address
User:yes tell me
User:or else I can write the values here if you like
User:Have mailed you at the alternate id as well
Doctor:I shall verify it.
Doctor:I have received the mail.
Doctor:I shall review the mail and discuss about it soon.
User:ok sure.
Doctor:I was able to review the reports.
Doctor:All the reports are in normal limits.
User:Any reason for the dizziness then?
Doctor:I do not find any issues on the report that can be causing the dizziness.
Doctor:May I know since when you been feeling dizzy?
User:2-3 weeks now.
User:Just to check no concerns on insulin, blood sugar or thyroid right?
Doctor:Normal fasting blood sugars are between 80 to 120mg/dl; your values are slightly lower than normal
Doctor:however I am not concerned with this level.
Doctor:The rest of the values are within limit
Doctor:and are normal.
Doctor:Dizziness is associated with multiple condition
User:Excuse me for my guess. But is the Platelet count not low at 220?
Doctor:Your platelets are in limits too.
Doctor:Normal platelet count is between 150 - 400 thousand cells / cubic mm
User:Then I dont know what is causing the weight gain or the dizziness..
Doctor:As I mentioned earlier dizziness is caused by multiple condition.
User:You were saying something on dizziness being associated with multiple conditions..
Doctor:Yes. I may be able to narrow down the possibilities if you can answer few of my questions.
Doctor:Are you feeling dizzy throughout the day or is it happening in intermittent spells?
Doctor:Is there any factor that worsens / reduces it?
User:Not really
Doctor:Does it increase upon movement of the head, changing posture?
Doctor:Do you feel better on resting?
User:Yes to both
Doctor:Do you have associated symptoms like nausea, vomiting, double vision, imbalance, difficulty to walk?
User:Nothing of that.
User:Little nausea at times.
Doctor:Do you have ear ache, ringing sensation in the ear, reduced hearing in one or both ear?
Doctor:Are you taking any medications?
User:Just folic acid tablets
Doctor:Do you have history of medical problems like hypertension, heart disease, thyroid hormone disturbances and so on?
Doctor:Did you recently suffer from fever or flu like symptoms?
User:I has chicken pox 2 months back
User:No history as such.
User:But before the previous 2-3 weeks I was fine.
Doctor:Let me brief you now.
Doctor:Dizziness and weight changes are definitely part of hypothyroidism, but as the TSH values are in limits
Doctor:I feel both these symptoms were coincidental finding
Doctor:and that there could be 2 independent factors responsible for it.
Doctor:First let me discuss about dizziness.
Doctor:Of the various conditions causing dizziness, the most common ones are
Doctor:1. Ear and upper respiratory pathology
Doctor:2. Central nervous system pathology
Doctor:3. Electrolyte disturbance
Doctor:4. Side effect of some medications
Doctor:5. Unknown factor.
Doctor:Based on the details you provided,
Doctor:your symptoms are suggesting of an ear problem
Doctor:what we describe as postural vertigo.
User:But I have faced no trouble with hearing or anything
Doctor:Ear is involved in 2 functions
Doctor:1. Hearing
Doctor:2. Balancing
User:How can this be corrected
Doctor:Balancing function is maintained by vestibular apparatus which is part of inner ear.
Doctor:This system can get affected due to recent infection, infection of surrounding structure or due to some unknown causes.
Doctor:most often such disturbance autocorrect by itself in a few weeks.
User:all right
User:do you think this can be due to chicken pox
Doctor:Although I cannot confirm it for sure, there can be a small chance that it may have caused by it.
Doctor:But do not worry, it should improve.
User:All right. Thanks so much for the advice Doctor.
Doctor:The treatment we often recommend for this condition
Doctor:is symptomatic treatment.
Doctor:So if the dizziness is causing lot of problems to you
Doctor:you can get yourself treated with prescription drugs like vertin.
User:Let me see for a few weeks and then see.
Doctor:If the problem does not improve in another week or two
Doctor:you can consult an ent surgeon for additional treatment.
Doctor:Have you followed?
Doctor:Is there any other query?
User:Yes. Thanks Doctor
User:No. Nothing else.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor